Page 1 of 1

Staph aureous

PostPosted: Mon Aug 10, 2009 11:05 pm
by gary1955
I just received my first really bad staph infection since getting LE in 1996. It put me in ICU for 3 days and a total of 8 days in the hospital. I am now in a nursing facility getting IV antibiotics (nafcillin) every 4 hours for the next 30 days. Needless to say, I had no idea that my LE was the source. My question is: after IV antibiotic therapy, what are the chances of this re-ocurring? Also, is Nafcillin safe and can it cause any dangerous side effects?

Re: Staph aureous

PostPosted: Tue Aug 11, 2009 8:42 am
by patoco
Hey Gary :)

Whoa...been there done that my friend..and it's not a good experience. I once was on a combination of Gentamicin and Unasyn for three months after I left the hospital.

You biggest danger now is going to be thrush. Usually presenting as oral thrush, this is an opportunistic caused by the destruction of the "good" bacteria in your system. As you know, antibiotics kill both good and bad. Your best bet is to replenish the good ones as soon as you can. I love yogurt/fresh fruit and that is one of the best ways.

These other possible (but rare) complications can include (from medical guide):

Tell your doctor immediately if any of these rare but very serious side effects occur: extreme tiredness, easy bruising/bleeding, new signs of infection (e.g., fever, persistent sore throat), seizures, uncontrolled movements, confusion, irregular heartbeat, muscle cramps, weakness.

As for reoccurence, it is possible. I went through a period of a couple years battling the infection on and off again until it finally subsided.

I finally went on a daily oral dose of preventative antibiotics too that helped.

Take care :!: :!:

Pat

Re: Staph aureous

PostPosted: Tue Aug 11, 2009 9:10 am
by gary1955
Thanks again Pat..you the man!! I might mention the daily antibiotic to my doctor.